Alert archive / North Carolina / Flash Flood Watches in 2011

Flash Flood Watch 2, NWS Raleigh, NC

May 27, 201122 counties in North Carolina

NWS Raleigh, NC issued this flash flood watch at May 27, 2011, 2:25 PM EDT for 22 counties in North Carolina. It took effect at May 27, 2011, 3:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 27, 2011, 2:25 PM EDT (18:25 UTC)
In effect from
May 27, 2011, 3:00 PM EDT
Expired
May 28, 2011, 3:55 AM EDT
In force
13 hr
Issued by
NWS Raleigh, NC
Flood severity
None
All 22 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Forsyth County, NC, Granville County, NC, Guilford County, NC, Harnett County, NC, Hoke County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-292 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

920 
WGUS62 KRAH 271825
FFARAH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE RALEIGH NC
225 PM EDT FRI MAY 27 2011

...TORRENTIAL RAINS MAY PRODUCE FLASH FLOODING THIS AFTERNOON INTO
TONIGHT...

.THE COMBINATION OF WARM MOIST AIR SURGING INTO CENTRAL NORTH
CAROLINA AND AN UPPER LEVEL DISTURBANCE PASSING OVERHEAD WILL
PRODUCE IDEAL CONDITIONS FOR LOCALLY HEAVY RAIN AND POSSIBLE FLASH
FLOODING.

NCZ007>009-021>025-038>041-073>077-083>086-088-272300-
/O.NEW.KRAH.FF.A.0002.110527T1900Z-110528T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...
CHAPEL HILL...DURHAM...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...
LILLINGTON...WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...
FAYETTEVILLE
225 PM EDT FRI MAY 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...ALAMANCE...ANSON...CHATHAM... 
  CUMBERLAND...DAVIDSON...DURHAM...FORSYTH...GRANVILLE... 
  GUILFORD...HARNETT...HOKE...LEE...MONTGOMERY...MOORE... 
  ORANGE...PERSON...RANDOLPH...RICHMOND...SCOTLAND...STANLY... 
  VANCE AND WAKE. 

* THROUGH LATE TONIGHT.

* THE COMBINATION OF WARM MOIST AIR SURGING INTO THE AREA AND AN
  UPPER LEVEL DISTURBANCE PASSING OVERHEAD WILL PRODUCE IDEAL
  CONDITIONS FOR LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING
  THIS AFTERNOON INTO TONIGHT.

* HEAVY RAIN TOTALLING 3 TO 4 INCHES HAS ALREADY FALLEN OVER MUCH
  OF THE WATCH AREA. AS MORE SHOWERS AND STORMS PASS OVER THE
  AREA... AN ADDITIONAL 2 TO 4 INCHES OF HEAVY RAINFALL IS
  POSSIBLE OVER THIS AREA. URBAN AND POOR DRAINAGE AREAS WILL BE
  VERY SUSCEPTIBLE TO FLOODING THE REST OF TODAY INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MOST
FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROADWAY OR DRIVE AROUND POLICE BARRICADES.
RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS. IF YOUR
VEHICLE STALL IN WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER
GROUND.

&&

$$

WSS/GIH
3 follow-up statements
434 
WGUS62 KRAH 280035
FFARAH

FLOOD WATCH
NATIONAL WEATHER SERVICE RALEIGH NC
835 PM EDT FRI MAY 27 2011

...TORRENTIAL RAINS MAY PRODUCE FLASH FLOODING THIS AFTERNOON
INTO TONIGHT...

.AN ABNORMALLY MOIST AIR MASS OVER CENTRAL NORTH CAROLINA WILL
CONTINUE TO RISK FOR LOCALLY HEAVY RAINS INTO TONIGHT AND EARLY
SATURDAY MORNING AND POSSIBLE FLASH FLOODING.

NCZ007>009-021>025-038>041-073>077-083>086-088-281000-
/O.CON.KRAH.FF.A.0002.000000T0000Z-110528T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...
CHAPEL HILL...DURHAM...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...
LILLINGTON...WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...
FAYETTEVILLE
835 PM EDT FRI MAY 27 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...ALAMANCE...ANSON...CHATHAM...CUMBERLAND...DAVIDSON... 
  DURHAM...FORSYTH...GRANVILLE...GUILFORD...HARNETT...HOKE... 
  LEE...MONTGOMERY...MOORE...ORANGE...PERSON...RANDOLPH... 
  RICHMOND...SCOTLAND...STANLY...VANCE AND WAKE. 

* UNTIL 6 AM EDT SATURDAY

* THE COMBINATION OF AN ABNORMALLY MOIST AIR MASS AND AN UPPER
  LEVEL DISTURBANCE PASSING OVERHEAD WILL PRODUCE IDEAL CONDITIONS
  FOR LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING THOUGH
  TONIGHT.

* HEAVY RAINS TOTALING 3 TO 4 INCHES HAVE ALREADY FALLEN OVER
  PARTS OF THE WATCH AREA. ADDITIONAL HEAVY RAINS ARE POSSIBLE
  TONIGHT. URBAN AND POOR DRAINAGE AREAS WILL BE CONTINUE
  SUSCEPTIBLE TO FLOODING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROADWAY OR DRIVE AROUND POLICE
BARRICADES. RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS.
IF YOUR VEHICLE STALL IN WATER...ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

&&

$$
686 
WGUS62 KRAH 280304 AAA
FFARAH

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1104 PM EDT FRI MAY 27 2011

...SHOWERS AND THUNDERSTORMS MAY CONTINUE TO PRODUCE FLASH
FLOODING IN THE SANDHILLS...

.AN UPPER LEVEL DISTURBANCE COMBINED WITH AN ABNORMALLY MOIST AIR
MASS OVER CENTRAL NORTH CAROLINA WILL CONTINUE THE RISK FOR
LOCALLY HEAVY RAINS THROUGH 6 AM.

NCZ007>009-021>025-038>041-280415-
/O.CAN.KRAH.FF.A.0002.000000T0000Z-110528T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...
CHAPEL HILL...DURHAM...LEXINGTON...ASHEBORO...PITTSBORO...RALEIGH
1104 PM EDT FRI MAY 27 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE THREAT FOR HEAVY RAIN HAS ENDED NORTH OF HIGHWAY 64.

$$

NCZ073>077-083>086-088-281000-
/O.CON.KRAH.FF.A.0002.000000T0000Z-110528T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-
INCLUDING THE CITIES OF...ALBEMARLE...TROY...SOUTHERN PINES...
SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM...LAURINBURG...
RAEFORD...FAYETTEVILLE
1104 PM EDT FRI MAY 27 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL NORTH CAROLINA...INCLUDING THE FOLLOWING
  COUNTIES...ANSON...CUMBERLAND...HARNETT...HOKE...LEE...
  MONTGOMERY...MOORE...RICHMOND...SCOTLAND AND STANLY.

* UNTIL 6 AM EDT SATURDAY

* THE COMBINATION OF AN ABNORMALLY MOIST AIR MASS AND AN UPPER 
  LEVEL DISTURBANCE PASSING OVERHEAD WILL PRODUCE IDEAL 
  CONDITIONS FOR LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING 
  THOUGH 6 AM. 

* HEAVY RAINS TOTALING 3 TO 4 INCHES HAVE ALREADY FALLEN OVER
  PARTS OF THE WATCH AREA. ADDITIONAL HEAVY RAINS ARE POSSIBLE
  THROUGH 6 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROADWAY OR DRIVE AROUND POLICE
BARRICADES. RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS.
IF YOUR VEHICLE STALLS IN WATER...ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

&&

$$

VINCENT
250 
WGUS62 KRAH 280755
FFARAH

FLOOD WATCH
NATIONAL WEATHER SERVICE RALEIGH NC
355 AM EDT SAT MAY 28 2011

...FLASH FLOOD WATCH IS CANCELLED...

.HEAVY RAIN HAS TAPERED OFF TO SCATTERED SHOWERS OVERNIGHT AND THE
FLASH FLOOD WATCH HAS BEEN CANCELLED.

NCZ073>077-083>086-088-280900-
/O.CAN.KRAH.FF.A.0002.000000T0000Z-110528T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-
INCLUDING THE CITIES OF...ALBEMARLE...TROY...SOUTHERN PINES...
SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM...LAURINBURG...
RAEFORD...FAYETTEVILLE
355 AM EDT SAT MAY 28 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA HAS
BEEN CANCELLED AS HEAVY RAIN HAS TAPERED OFF OVERNIGHT.


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood watch went out at May 27, 10:36 AM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, May 27, 10:36 AM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1036 AM EDT FRI MAY 27 2011

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL EDGE SLOWLY EAST ACROSS
OUR REGION THROUGH SATURDAY. HIGH PRESSURE WILL THEN EXPAND ACROSS
THE MIDDLE ATLANTIC AND SOUTHEAST STATES SUNDAY THROUGH EARLY NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1025 AM FRIDAY...

STRONG VORTICITY MAXIMUM SHOWING UP CLEARLY ON WATER VAPOR AT 14Z
OVER UPSTATE SC LIFTING TO THE NE. THIS FEATURE INTERACTING WITH THE
MOIST AND MODERATELY  UNSTABLE OVER THE REGION WILL TRIGGER
SCATTERED TO NUMEROUS SHOWERS AND STORMS THIS AFTERNOON AND THIS
EVENING. EXPECT COVERAGE THROUGH 2 PM TO BE BEST WEST OF HIGHWAY 1.
SEVERE WEATHER PARAMETERS ARE MARGINAL AS BULK SHEAR (35 KTS AT 12Z
OVER THE NW PIEDMONT) HAS DIMINISHED TO LESS THAN 30 KTS THOUGH
MLCAPE AT 14Z 1000-1800 J/KG OVER THE PIEDMONT AND SANDHILLS.

CONSIDERABLE CLOUDINESS OVER THE PIEDMONT THIS MORNING WILL LIMIT
INSOLATION....KEEPING AIR MASS SLIGHT-TO-MODERATELY UNSTABLE. PER
VISIBLE IMAGERY...MORE SUN LIKELY OVER AREAS EAST OF HIGHWAY ONE
WHICH WILL LIKELY RESULT IN STRONG INSTABILITY THIS AFTERNOON.
THUS...WHILE SCATTERED T-STORMS EXPECTED AREAWIDE THIS
AFTERNOON...PARAMETERS CURRENTLY SUGGEST HIGHEST THREAT FOR SEVERE
OVER THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN. MAIN SEVERE
WEATHER THREATS WILL BE LOCALLY DAMAGING WINDS AND LARGE HAIL.

HAVE ADJUSTED MAX TEMPS UP A COUPLE OF DEGREES IN THE COASTAL PLAIN
AND SANDHILLS WHERE PARTIAL SUN THIS MORNING HAVE ALREADY WARMED
TEMPS TO OR SLIGHTLY ABOVE 80 DEGREES. POTENTIAL FOR UPPER 80S TO
NEAR 90 OVER THE COASTAL PLAIN AND SANDHILLS. -WSS

TONIGHT: CONVECTIVE COVERAGE AND INTENSITY SHOULD DIMINISH AS BOTH
THE APPROACHING TROUGH ALOFT AND EARLIER INSTABILITY WEAKEN WITH
TIME. HOWEVER...THE CONTINUED PRESENCE/SLOW EASTWARD MIGRATION OF
THE PARENT TROUGH ALOFT SUGGESTS A FEW SHOWERS OR ISOLATED STORMS
COULD LINGER THROUGHOUT THE NIGHT. OTHERWISE...CONTINUED MOIST
SOUTHERLY FLOW AND RELATIVELY WIDESPREAD GROUND MOISTURE FROM
EARLIER RAIN SHOULD SUPPORT THE DEVELOPMENT OF OVERNIGHT STRATUS.
LOWS GENERALLY 62 TO 68 DEGREES.

&&

.SHORT TERM /SATURDAY NIGHT AND SATURDAY NIGHT/...
AS OF 330 AM FRIDAY...

SATURDAY: A CONTINUED WEAKENING BUT LINGERING PRESENCE OF THE TROUGH
ALOFT OVER THE TN VALLEY THIS MORNING...BY THEN OVERTAKEN SOMEWHAT
BY ANOTHER WEAK TROUGH AXIS OVER THE NORTHERN PLAINS...WILL RESULT
IN SCATTERED SHOWERS AND STORMS AGAIN SATURDAY AFTERNOON. HOWEVER...
THESE SHOULD BE MORE FOCUSED OVER THE COASTAL PLAIN AND WITH LESSER
INTENSITY THAN TODAY...SINCE THE AFOREMENTIONED POCKET OF RELATIVELY
COLD MID LEVEL TEMPERATURES WILL HAVE WEAKENED AND DRIFTED EASTWARD
AND THE BELT OF STRONGER MID LEVEL FLOW WILL HAVE LIFTED WELL AWAY
FROM NC - AN ENVIRONMENT SUPPORTIVE OF PRIMARILY SUB-SEVERE PULSE
WIND/HAIL. HIGH TEMPERATURES GENERALLY IN THE MIDDLE 80S WITH
PARTLY (TO MOSTLY SUNNY WEST) SKIES.

SATURDAY NIGHT: SURFACE HIGH PRESSURE WILL EXPAND SOUTHWESTWARD INTO
THE MIDDLE ATLANTIC AND SOUTHEAST STATES SATURDAY NIGHT ONWARD...
BENEATH BUILDING HEIGHTS ALOFT IN THE WAKE OF THE EARLIER TROUGHING
INVOF NC. CONTINUED SOUTHERLY FLOW...BUT WITH MORE INFLUENCE FROM
THE CALMING SURFACE RIDGE...SHOULD ALLOW FOR AREAS OF STRATUS AND
FOG TO AGAIN DEVELOP THROUGH SUNDAY MORNING. LOWS GENERALLY IN THE
MID 60S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 250 AM FRIDAY...

MID LEVEL RIDGING WILL BUILD AND STRENGTHEN ACROSS THE REGION
THROUGH THE EARLY PART OF THE WEEK BEFORE SHIFTING SOUTHWEST BY THE
MIDDLE OF THE WEEK AS A SHORT WAVE MOVES ACROSS THE NORTHERN PLAINS
AND INTO SOUTHERN CANADA. THEREFORE...WITH STRENGTHENING RIDGING
OVER THE AREA INITIALLY...THICKNESS VALUES ARE PROGGED TO GRADUALLY
INCREASE THROUGH AT LEAST WEDNESDAY. AS A RESULT...AND WITH DRY
CONDITIONS AND PLENTY OF SUNSHINE EXPECTED...TEMPS SHOULD RISE WELL
INTO THE 90S. IF FACT...CURRENT INDICATIONS WOULD POINT TO THE
POSSIBILITY OF RECORD BREAKING HEAT FOR THE MIDDLE OF NEXT WEEK.
THEN...AS THE AFOREMENTIONED SHORT WAVE TRACKS EASTWARD...MODELS
SHOW AN ASSOCIATED BACK DOOR COLD FRONT MOVING ACROSS CENTRAL NORTH
CAROLINA DURING THE WEDNESDAY NIGHT/THURSDAY MORNING TIME FRAME.
THERE CONTINUES TO BE SIGNIFICANT MODEL DIFFERENCES WITH REGARDS TO
TIMING AND THE AMOUNT OF MOISTURE AND LIFT THAT WILL BE AVAILABLE TO
GENERATE ANY PRECIP. NEVERTHELESS...WILL INTRODUCE SLIGHT CHANCE
POPS AND WILL MAINTAIN THE SLIGHTLY COOLER TEMPS ON THURSDAY
RESULTING FROM THE ANTICIPATED INCREASED CLOUD COVER.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 710 AM FRIDAY...

IFR-MVFR STRATUS CURRENTLY DEVELOPING NORTHWARD THROUGH CENTRAL NC
WILL BE SLOW TO LIFT AND SCATTER TO VFR...BETWEEN 14 AND
17Z...SLOWEST FROM KRDU WESTWARD TO TRIAD TERMINALS. EVEN
THEN...PERIODS OF BROKEN CUMULUS/CONVECTIVE CLOUD BASES BETWEEN
2500-4000 FT WILL PREVAIL THROUGH THE AFTERNOON... MAINLY WEST OF
KRWI AND KFAY (WHERE LOW LEVEL CLOUD COVER SHOULD BE MORE
SCATTERED). THE OTHER AVIATION CONCERN WILL BE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS THAT ARE EXPECTED TO DEVELOP...MOST
NUMEROUS FROM NEAR KRDU AND ESPECIALLY POINTS JUST WEST AND
SOUTHWEST OF KRDU TOWARD TRIAD TERMINALS...WITH HEATING AND THE
APPROACH OF AN UPPER LEVEL TROUGH FROM THE TN VALLEY/CENTRAL
APPALACHIANS. SHOWERS AND STORMS SHOULD GRADUALLY DIMINISH THROUGH
MIDNIGHT...THOUGH A FEW SHOWERS AND STORMS MAY LINGER THROUGHOUT THE
NIGHT...GIVEN THE CONTINUED PROXIMITY OF THE UPPER LEVEL TROUGH
STILL NEAR OR JUST WEST OF CENTRAL NC. CONTINUED MOIST SOUTHERLY
FLOW AND RELATIVELY WIDESPREAD GROUND MOISTURE FROM EARLIER RAIN
SHOULD PROMOTE THE DEVELOPMENT OF STRATUS BETWEEN 06-12Z SAT.

OUTLOOK: LATE NIGHT/EARLY MORNING STRATUS WILL LIKELY THEN DEVELOP
EACH DAY THROUGH TUE...WITH SCATTERED SHOWERS AND STORMS SATURDAY...
DIMINISHING TO ISOLATED IN COVERAGE AT BEST THROUGH EARLY NEXT
WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS/MWS
SHORT TERM...MWS
LONG TERM...KRR
AVIATION...MWS
Hazardous weather outlook, May 27, 12:14 PM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1214 PM EDT FRI MAY 27 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-280930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1214 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS A LARGE PART OF CENTRAL NORTH CAROLINA THIS AFTERNOON
THROUGH EARLY EVENING. SOME STORMS WILL BE SEVERE... PARTICULARLY
IN THE VICINITY OF U.S. HIGHWAY ONE...WHERE WIND GUSTS IN EXCESS OF
55 MPH...HAIL UP TO THE SIZE OF GOLF BALLS...AND HEAVY DOWNPOURS
WITH LOCALIZED FLOODING WILL BE MOST PROBABLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, May 27, 1:51 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
151 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HAIL             4 E OXFORD              36.31N  78.52W
05/27/2011  E1.00 INCH       GRANVILLE          NC   AMATEUR RADIO

&&

EVENT NUMBER RAH1100674

DJF
Local storm report, May 27, 1:53 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
153 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     HAIL             CHAPEL HILL             35.93N  79.04W
05/27/2011  E0.88 INCH       ORANGE             NC   PUBLIC

&&

EVENT NUMBER RAH1100675

MEB
Local storm report, May 27, 1:58 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
158 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     HAIL             9 SSW RAEFORD           34.86N  79.29W
05/27/2011  E0.75 INCH       HOKE               NC   EMERGENCY MNGR

            REPORTED IN THE DUFFIES AREA

&&

EVENT NUMBER RAH1100676

DJF
Local storm report, May 27, 2:06 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
206 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     HAIL             1 NE PARKWOOD           35.90N  78.90W
05/27/2011  E1.00 INCH       DURHAM             NC   AMATEUR RADIO

&&

EVENT NUMBER RAH1100677

MEB
Local storm report, May 27, 2:12 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
212 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     OXFORD                  36.31N  78.59W
05/27/2011                   GRANVILLE          NC   EMERGENCY MNGR

            ROOF PEELED UP ON OFFICE BUILDING.

&&

EVENT NUMBER RAH1100678

GIH
Local storm report, May 27, 2:13 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
213 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     FLASH FLOOD      1 NE PARKWOOD           35.90N  78.90W
05/27/2011                   DURHAM             NC   AMATEUR RADIO

            6 TO 12 INCHES OF RAIN ON SEDWICK ROAD IN DURHAM.

&&

EVENT NUMBER RAH1100679

MEB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:59 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth61 min
May 26, 11:18 PM EDTSpecial Weather StatementRAHGuilford, Montgomery, Randolph, Stanly42 min
May 26, 11:30 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph27 min
May 26, 11:47 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Lee, Montgomery, Moore, Orange43 min
May 27, 1:48 AM EDTSpecial Weather StatementRAHAnson57 min
May 27, 11:25 AM EDTSpecial Weather StatementRAHAlamance, Anson, Chatham, Cumberland, Durham, Franklin and 15 more90 min
May 27, 11:50 AM EDTSpecial Weather StatementRAHDurham40 min
May 27, 11:56 AM EDTAreal Flood AdvisoryRAHDurham, Granville94 min
May 27, 12:00 PM EDTSevere Thunderstorm WarningRAHDurham, Wake45 min
May 27, 12:30 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake45 min
May 27, 12:36 PM EDTAreal Flood AdvisoryRAHChatham84 min
May 27, 12:43 PM EDTAreal Flood AdvisoryRAHAnson, Richmond107 min
May 27, 12:52 PM EDTSpecial Weather StatementRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland83 min
May 27, 12:58 PM EDTSpecial Weather StatementRAHDurham62 min
May 27, 1:14 PM EDTSevere Thunderstorm WarningRAHGranville, Vance61 min
May 27, 1:23 PM EDTAreal Flood AdvisoryRAHHoke, Moore, Scotland3 hr
May 27, 1:25 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange57 min
May 27, 1:26 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Granville, Orange3 hr
May 27, 1:33 PM EDTSpecial Weather StatementRAHGranville27 min
May 27, 1:35 PM EDTFlash Flood WarningRAHChatham, Durham, Granville, Orange3 hr
May 27, 1:43 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford92 min
May 27, 1:52 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford46 min
May 27, 1:59 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Wake61 min
May 27, 2:11 PM EDTSevere Thunderstorm WarningRAHGranville, Vance, Warren49 min
May 27, 2:19 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke56 min
May 27, 2:28 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Harnett, Wake3 hr
May 27, 2:45 PM EDTFlash Flood WarningRAHHarnett, Wake2 hr
May 27, 2:55 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Johnston, Wake44 min
May 27, 3:11 PM EDTSpecial Weather StatementRAHGranville, Vance64 min
May 27, 4:21 PM EDTFlash Flood WarningRAHDurham, Orange97 min
May 27, 5:02 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth43 min
May 27, 5:56 PM EDTAreal Flood AdvisoryRAHForsyth94 min
May 27, 6:22 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond, Scotland53 min
May 27, 6:25 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond, Scotland50 min
May 27, 7:11 PM EDTSpecial Weather StatementRAHAnson34 min
May 27, 7:25 PM EDTAreal Flood AdvisoryRAHAnson95 min
May 27, 7:46 PM EDTFlash Flood WarningRAHAnson3 hr

Nearby

Flash Flood Watches in North Carolina, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.